Thunderstorm Wind, Lancaster
- When
- October 1, 4:58 PM CST
- Where
- Lancaster County, Hickman
- Measured
- 55 kt (63 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.600, -96.667
Thunderstorm winds blew down 3 trees in the Hickman area.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Oct 1, 2:05 PM CST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 305 PM CDT TUE OCT 01 2002 CONVECTIVE COVERAGE AND STRENGTH FCST CHALLENGE INTO FRI. USED ETA/AVN COMP THRU THU...SLOWER AVN ON FRI...THEN LEANED TWD HPC SOLUTION IN THE EXTENDED WHICH WAS CLOSER TO ECMWF. SHORT TERM...WRMFNT SETTING UP N OF PLATTE RIVER WITH CU FIELD INCREASING N OF IT. CONVECTION LAST FEW HRS WAS STILL A LTL FTHR N IN COOLER AIR. LATEST MSAS DATA SHOWD INSTABILITY AXIS IN AND S OF CU FIELD AND FCST SOUNDINGS SHOWD CAP WEAKENING THRU 23Z-00Z. SO WOULD EXPECT CONVECTION TO DVLP ACRS THIS AREA BFR THIS EVENING. IF THAT WOULD FAIL TO DVLP...OTHER ACTIVITY WL LIKELY DVLP AS INCREASING LOW LVL JET IMPINGES ON CDFNT THAT WL BE DROPG INTO SERN NEBR. NET EFFECT WL BE TO INCREASE POPS ALL AREAS. WILL MENTION HEAVY RAIN ACRS SRN ZONES AS LOW LVL JET FEEDS INTO THAT AREA ALL NGT AND SWRLY UPR FLOW WL PROMOTE TRAINING. SPLIT UP NRN GROUP AND LOWERED LOWS THERE BASED ON UPSTREAM OBS...WITH A SLIGHT DOWNWARD ADJUSTMENT S OF THERE. WILL ALSO INCLUDE POPS N ON WED AND BOOST CHCS ALL AREAS AS ISENTROPIC LIFT CONTS OVR COOLING AIRMASS. MADE A LTL DOWNWARD TEMP ADJUSTMENT...MAINLY CNTRL/N. SHRTWV TROF STILL FCST TO LIFT ACRS CNTRL PLAINS LATE THU INTO FRI MORNING...WITH ETA/AVN STARTING TO DEPART. ATTM WL LEAN TWD SLOWER AND SLGTLY DEEPER AVN WHICH SUPPORTS HIGHER POPS THU AND PCPN LINGERING LONGER ON FRI. ANOTHER POTENTIAL HEAVY RAIN PRODUCER THU NGT/EARLY FRI AS CURRENT MOISTURE DOESNT GET SHOVED TOO FAR S WED...PLUS SYSTEM MAY HAVE SUBTROPICAL MSTR TO WORK WITH ON NRN FRINGES OF LILI IF UPR TROF SLOWS DOWN AND DOESNT PASS THRU UNTIL LATER ON FRI. REST OF EXTENDED...LEFT SAT DRY AND ADDED CHC OF SHOWERS ALL ZONES SUN BASED ON A SLOWER EJECTION OF A WEAKEN TROF. GENERALLY LOWERED TEMPS A LTL. MORE OF A ZONAL FLOW PTN FCST MON/TUE SO WL NOT MENTION PCPN THOSE PDS. .OMA...NONE CHERMOK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-012300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT TUE OCT 1 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT...AHEAD OF A COLD FRONT MOVING SOUTHEAST THROUGH THE AREA. DUE TO THE COMBINATION OF MODERATE INSTABILITY AND FAVORABLE WIND SHEAR PROFILES...SEVERE WEATHER IS LIKELY AND SEVERE THUNDERSTORM WATCHES ARE IN EFFECT FOR AREAS SOUTHEAST OF A WAYNE TO SCHUYLER TO DAVID CITY LINE. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY HAZARDS. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTER ACTIVATION IS REQUIRED SOUTHEAST OF A WAYNE TO SCHUYLER TO DAVID CITY LINE. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE OVER MUCH OF THE AREA WEDNESDAY INTO FRIDAY. STRONG STORMS WITH HEAVY RAIN MAY OCCUR LATE THURSDAY INTO MID DAY FRIDAY. NO SIGNIFICANT WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE) MEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1203 PM CDT TUE OCT 01 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0152 AM ALVO NE 1.75 INCH HAIL
10/01/02 CASS REPORTED BY STORM
SPOTTER.
0213 AM LINCOLN NE .88 INCH HAIL
10/01/02 LANCASTER REPORTED BY EMERGENCY
MANAGEMENT AT 27TH AND
HIGHWAY 2.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1216 PM CDT TUE OCT 01 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0258 AM 2 SE TABOR IA .88 INCH HAIL
10/01/02 FREMONT REPORTED BY PUBLIC.
ALSO 50 MPH WINDS
ESTIMATED. SOME CROP
DAMAGE.
MILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1236 PM CDT TUE OCT 01 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1221 AM 9 N TOBIAS NE 1.75 INCH HAIL
10/01/02 SALINE REPORTED BY PUBLIC.
1247 AM 2 E DORCHESTER NE 1 INCH HAIL
10/01/02 SALINE REPORTED BY COOPERATIVE
OBSERVER.
1253 AM 3 E DORCHESTER NE .75 INCH HAIL
10/01/02 SALINE REPORTED BY EMERGENCY
MANAGEMENT.
1258 AM 4 W CRETE NE .75 INCH HAIL
10/01/02 SALINE REPORTED BY PUBLIC.
0152 AM ALVO NE 1.75 INCH HAIL
10/01/02 CASS REPORTED BY STORM
SPOTTER.
0213 AM LINCOLN NE .88 INCH HAIL
10/01/02 LANCASTER REPORTED BY EMERGENCY
MANAGEMENT AT 27TH AND
HIGHWAY 2.
0258 AM 2 SE TABOR IA .88 INCH HAIL
10/01/02 FREMONT REPORTED BY PUBLIC.
ALSO 50 MPH WINDS
ESTIMATED. SOME CROP
DAMAGE.
1042 AM OMAHA NE .88 INCH HAIL
10/01/02 DOUGLAS REPORTED BY PUBLIC AT
132ND AND MAPLE.
MILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
540 PM CDT TUE OCT 01 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM SPRINGFIELD NE .75 INCH HAIL
10/01/02 SARPY REPORTED BY STORM
SPOTTER.
0530 PM WILBER NE 1 INCH HAIL
10/01/02 SALINE FROM WILBER TO DEWITT.
REPORTED BY STORM
SPOTTER.
0535 PM 3 NNW BOYS TOWN NE 1 INCH HAIL
10/01/02 DOUGLAS REPORTED BY PUBLIC.The Omaha radar (KOAX), 84 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down 3 trees in the Hickman area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5318855.